Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 30, 2016, 3:21 PM EDT for Lexington County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 30, 2016, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Columbia, SC
County Lexington County, SC
The radar
The Columbia radar (KCAE), 35 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS82 KCAE 301921 SPSCAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 321 PM EDT THU JUN 30 2016 SCZ026-027-030-302015- LEXINGTON-SALUDA-AIKEN- 321 PM EDT THU JUN 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SALUDA AND WESTERN LEXINGTON COUNTIES... AT 319 PM EDT...RADAR SHOWED A STRONG THUNDERSTORM IN THE BATESBURG-LEESVILLE AREA NEAR THE SALUDA AND LEXINGTON COUNTY LINE. MOVEMENT WAS EASTWARD NEAR 10 MPH. WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM...ALONG WITH DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS. LOCATIONS IMPACTED INCLUDE... BATESBURG-LEESVILLE. LAT...LON 3389 8160 3398 8161 3404 8132 3377 8136 TIME...MOT...LOC 1919Z 273DEG 4KT 3392 8155 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:23 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 30, 2:23 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Columbia SC 223 PM EDT THU JUN 30 2016 .SYNOPSIS... A pressure ridge will extend from the Atlantic westward into the Gulf of Mexico through the weekend. A weak pressure trough will linger in the forecast area. The pattern supports mainly scattered diurnal thunderstorms with temperatures a little above normal. && .NEAR TERM /THROUGH TONIGHT/... Showers and thunderstorms have begun developing across the Midlands as the frontal boundary remains just west of the forecast area. Expect convection coverage to continuing increasing over the next several hours with the most all of the area still under the marginal risk area from SPC. PWAT values will be near 2 inches through this evening and with moderate to strong instability the potential for strong to severe thunderstorms exists. Main thunderstorm concern is the potential for damaging winds as some dry air aloft remains. Hail is a lower concern as freezing level remains around 14 kft. Convection will begin diminishing with sunset...however with the boundary still across the area and remaining outflow boundaries intersecting some activity could linger through midnight or so. Overnight lows will generally be in the lower 70s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... The models display lee-side troughing in the forecast area with surface ridging to the south. A flat upper pattern is shown. Expect thunderstorms mainly associated with heating and convergence into the trough or into a possible seabreeze front that may move well inland. The MAV and MET MOS have pops 10 to 30 percent. The NAM and GSP indicate h5 temperatures near -6 C. Instability will likely remain weak and the NAM has surface-based LI's about -4 indicating a diminished risk of severe thunderstorms. && .LONG TERM /SUNDAY THROUGH THURSDAY/... The GFS and ECMWF display surface ridging extending from the Atlantic westward into the Gulf of Mexico through the medium-range period. The models keep a frontal zone mainly just north of the forecast area with lee-side troughing in the area. There may be upper support at times with a series of mid-level shortwave troughs brushing the area. The GFS ensemble mean has pops 20 to 30 percent during the period. The GFS, ECMWF, and EKD MOS have pops 10 to 40 percent with no particular day more favored for precipitation. The MOS supports above normal temperatures during the period. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Mainly VFR conditions expected through the period. Convection has begun developing across the area with thunderstorms in the vicinity of CAE/CUB. Expect thunderstorm coverage to increase over the next couple of hours with thunderstorms at or near every taf site by this evening. Have included tempo group for all taf sites for thunderstorms with the main concerns begin strong and gusty winds and potential for small hail. Thunderstorm coverage will diminish late this into tonight with the next concern being potential for fog/stratus. Have remained with MVFR conditions at all taf sites during the early morning and sunrise hours as moisture from rainfall will become trapped under the inversion. EXTENDED AVIATION OUTLOOK...Restrictions possible in diurnal convection each afternoon through the period along with late night/early morning patchy fog. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 30, 4:01 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 401 AM EDT THU JUN 30 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-010815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 401 AM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID- AFTERNOON INTO THIS EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 321 PM EDT THU JUN 30 2016 SCZ026-027-030-302015- LEXINGTON-SALUDA-AIKEN- 321 PM EDT THU JUN 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SALUDA AND WESTERN LEXINGTON COUNTIES... AT 319 PM EDT...RADAR SHOWED A STRONG THUNDERSTORM IN THE BATESBURG-LEESVILLE AREA NEAR THE SALUDA AND LEXINGTON COUNTY LINE. MOVEMENT WAS EASTWARD NEAR 10 MPH. WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM...ALONG WITH DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS. LOCATIONS IMPACTED INCLUDE... BATESBURG-LEESVILLE. LAT...LON 3389 8160 3398 8161 3404 8132 3377 8136 TIME...MOT...LOC 1919Z 273DEG 4KT 3392 8155
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:24 PM EDT | Special Weather Statement | CAE | Richland | 36 min |
| Jun 30, 3:59 PM EDT | Special Weather Statement | CAE | Lexington | 31 min |
| Jun 30, 4:49 PM EDT | Special Weather Statement | CAE | Aiken | 26 min |
| Jun 30, 4:57 PM EDT | Special Weather Statement | CAE | Aiken | 33 min |
| Jun 30, 5:18 PM EDT | Areal Flood Advisory | CAE | Aiken | 117 min |
| Jun 30, 5:32 PM EDT | Special Weather Statement | CAE | Lexington | 28 min |
| Jun 30, 5:44 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 46 min |
| Jun 30, 7:14 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 46 min |
| Jun 30, 5:39 PM EDT | Special Weather Statement | CAE | Columbia | 21 min |
| Jun 30, 6:42 PM EDT | Areal Flood Advisory | CAE | Columbia | 2 hr |
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.